i have been reading some of the entries and have to write. i am trying to come off of lortab and don't knwo what to expect. i feel like i am the only one dealing with this but in reading the entries, i see i am not. i am so scared of what is to come and don't know how to do it. i have been taking lortab for months due to surgery and need to get off but don't know how.
i just went to my doctor today and she gave me methadone to take to beat the symptoms but i am afraid of taking that and getting hooked on it to. any suggestions?
i have 2 kids and can't be "out of it" while i beat this.
I agree that methadone is very difficult to get off. I hear it is way worse than Lortab w/d.....I tapered off Lortab 10 and am doing great. Is that an option for you? It minimizes the w/d and makes it a lot easier in my opinion. Think hard before going the meth route and read up on it. Best of luck You can pm me if you like since I have the same DOC as you......
I agree with confused. I would definitely try to taper rather than go the methadoen route. I tapered off of vicodin and it did prolong the withdrawals but they were bearable. I was able to go to work everyday.
I would ask your doctor about the effects of methadone. I stopped Lortab cold turkey five days ago and had been taking it daily for at least three years. I did things backwards of course and only went to my doctor on day 4 of withdrawal b/c I was feeling so badly. She said that if I had come to her first, she would have recommended a slow tapering off of the pills so that my body would have had time to adjust. We talked about methadone but she was concerned about substituting one pill for another. Remember, that is only one doctor's opinion. Your doctor knows you, your body and your circumstances.
You could talk to the doctor about trying to slowly taper the Lortab to see how that works - if that is something that you think will work for you. My doctor gave me that choice yesterday even though I'd already gone through 4 days of withdrawal. I chose not to go that route since I had already made it through 4 days. I also know that my self-discipline is not very good and if she had given me 10 pills to last 10 days, they probably would have all been gone in a day.
You need to do what is best for you and your circumstances. How old are your kids? How much Lortab have you been taking daily? You don't have to answer - those things may just make a difference in how you do this.
As to what to expect, I don't want to discourage you, but you need to be prepared. It isn't fun. For me, day one and two were not bad at all, but day three and four were really hard. My doctor said that isn't unusual. I am on day 5 today and feel pretty good. The most uncomfortable physical side effects for me have been hot flashes, muscle aches and pains and restlessness. Psychologically, I have periods of irritability, crying and mood swings. The cravings for the pills get pretty rough. What has helped me the most is posting on this site, staying in touch with one or two of the most supportive people. I have had people who don't know me from Adam check in with me daily. I cannot tell you how much this has helped. Also - pray, pray, pray. God will give you strength and courage and He will see you through this. One day at a time. Remembe that too. Don't look past today. Just focus on what you can do to get through today one minute at a time.
You can do this. It's so good that you recognize the need to do it now after taking it for months rather than waiting for years. That will make this easier for you. It won't be a cake walk, but it is do-able. Heck, if been able to go through surgery and take care of two kids, you can do this for sure. Hang in there. We're all here for you.
Above question persnick asked are important...how many did u take each day...i WD from a daily 80 mg hydrocodone habit after 3 years of using with a quick taper and really basically CT...lasted 4-5 days...I would sure hate to see someone have to get on methadone to quit something like that...it is so hard to quit methadone...keep posting
i have a 5 year old and a 15 year old. i take about 60 - 80 mg of lortab a day, depending on the day. i have not taken the methadone yet but only have about 20 lortab left and if he does not give me any more today, i don't know how quick i can wean off the lortab with only 20 tablets.
what methods do i use?
are there other things to take to help with the withdrawls?
to be honest, my nerves are what get to me more than anything and the other day when i thought i was out, and didn't take for 12 hours, i was literally freaking out. i am just so scared of what is to come.
I had 20 left also and I lost count of how many I took a day. I just wanted to be so numb I couldn't think you will have to click and read my story to know why it is too long. I went down to 1 pill a day IF I really had to have it the first week and believe me I counted the hours I just went longer and longer till I just didnt want them, by the end of the week I had and have 12 left. I dont have the desire to take them the first week was the worst I am going on 6 weeks friday and I dont miss them. I hope this helps. I am like you I did not want to be addicted to something else to get off lorcet. I think I can safely say I did it GOOD LUCK and welcome to the forum
I tried to stop taking lortab one day after taking 80mg a day for the past year. It was the worst pain ever. How long does it last and is there anything other then methadone to help? I didn't sleep for 24 hours when I didn't have it. Idk if I can stop I am so scared and dont know what to do. Please help let me know how you did it and what makes it easier?
Why don't you start your own thread instead of replying to 3 and 4 year old threads, you'll have better luck.
You mentioned going on Methadone to get off Lortabs. Methadone withdrawals are much worse than Lortab WD. If you think you've felt bad coming off Lortabs you have no idea what feeling bad is all about and going on Methadone is the worst thing you could do.
I wouldn't recommend going on Suboxone either. It's even more powerful than Methadone and you'd just be trading up in problems coming off it. Try cutting your dose and tapering off Lortabs instead of jumping off all at once.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.